Hail, Ellis
- When
- August 11, 1:15 PM CST
- Where
- Ellis County, Milford
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.133, -96.950
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 11, 11:45 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1245 PM CDT WED AUG 11 2004 .AVIATION DISCUSSION... OUTFLOW BOUNDARY CURRENTLY JUST NEAR A WACO...CORSICANA...TO ATHENS LINE. IT IS DIFFICULT TO PINPOINT WHERE THE COLD FRONT ACTUALLY IS...HOWEVER...ANOTHER WIND SHIFT LINE...POSSIBLY A PREFRONTAL TROUGH...IS CURRENTLY MOVING THROUGH THE METROPLEX AT THIS TIME. THE WIND SHOULD BECOME MORE NORTHWEST AS THIS BOUNDARY PASSES AND EVENTUALLY NORTHEAST AS THE COLD FRONT MOVES THROUGH LATE THIS AFTERNOON/THIS EVENING. EXPECT SCATTERED STORMS TO DEVELOP THROUGH THE AFTERNOON...ESPECIALLY JUST SOUTH OF WACO. WILL ALSO SEE SCATTERED STORMS TO THE NORTHEAST OF THE METROPLEX IN THE VICINITY OF UPPER LEVEL SHORT WAVE. WITH ALL THAT SAID...EXPECT VFR THROUGH THE PERIOD WITH NORTHWEST TO NORTHWEST WINDS BETWEEN 9 AND 14 KNOTS ALONG WITH SOME OCCASIONAL HIGHER GUSTS. && .UPDATED PUBLIC... 1130 AM CHAOTIC WIND FIELD OVER THE REGION MAKING FOR A DIFFICULT ANALYSIS OF THE CURRENT WEATHER FEATURES. OUTFLOW BOUNDARY HAS PUSHED THROUGH THE NW HALF OF THE CWA...BRINGING A DRYER AND MORE STABLE AIRMASS TO THIS AREA. REAL COLD FRONT STILL TO THE NORTH ALONG A TUL-OKC-LBB LINE...WITH PERHAPS A PREFRONTAL TROUGH OR WAKE LOW TROUGH FROM GLE TO MWL. THIS WILL ALLOW WINDS TO SWING BACK AROUND TO THE EAST UNTIL THE REAL FRONT ARRIVES. AIRMASS ACROSS THE NORTHERN CWA IS LIKELY TOO STABLE BEHIND THIS MORNINGS OUTFLOW BOUNDARY AND WILL LOWER POPS IN THIS AREA TO 20 PERCENT. CONVECTION SHOULD DEVELOP GENERALLY SOUTH OF I-20 AND EAST OF I-35 THIS AFTERNOON AS THESE MESOSCALE BOUNDARIES ENHANCE MOISTURE CONVERGENCE AS AIRMASS DESTABILIZES. SHEAR PROFILES WILL BE WEAK SO ANY SEVERE WEATHER WILL BE OF PULSE VARIETY AND CONFINED TO THE SE CWA. WILL CONTINUE THE LIKELY POPS SE THROUGH THIS AFTERNOON...BUT TAPER POPS DOWN RATHER QUICKLY THIS EVENING. INCREASED MAX TEMPS ACROSS THE NORTH TO THE UPPER 80S DUE TO MORE SUNSHINE. TR/92 && .AVIATION... A MESOSCALE CONVECTIVE SYSTEM JUST NORTH OF A HENRIETTA TEXAS..TO ARDMORE AND ADA OKLAHOMA AS OF 12Z...WILL MOVE EAST SOUTHEAST AT 30 MPH. THE SOUTHERN END OF THIS SYSTEM MAY APPROACH THE METROPLEX BY 15Z IF THE SOUTHEAST SURGE THAT HAS BEEN NOTED FOR THE LAST 90 MINUTES CONTINUES. AT WICHITA FALLS..THE WINDS SHIFTED TO THE NORTH AND GUSTED UP TO 38 KNOTS AS THE STORMS APPROACHED. HAVE PLACED TEMPO TSRA AT ALL OF THE METROPLEX AIRPORTS FROM 14Z (PROBABLY TOO EARLY) THROUGH 18Z. EXPECT THE COLD FRONT TO MOVE THROUGH EARLY AFTERNOON....WITH RAIN AND THUNDERSTORMS LIKELY BEHIND THE FRONT. #58 && .DISCUSSION... 320 AM CDT WED AUG 11 2004 TRACKING THUNDERSTORMS AND RAIN IN OKLAHOMA...IT LOOKS LIKE PRECIP GETS TO THE RED RIVER ABOUT SUNRISE ALONG WITH THE FRONT/OUTFLOW BOUNDARY AND CONTINUES TO SPREAD SOUTH ABOUT 25 MPH. MODELS ARE ALL OVER THE PLACE ON POPS...WITH THE GFS LOOKING FOR ABOUT A 20 PERCENT CHANCE AT DFW VERSUS THE ETA 60 PERCENT CHANCE. HAVE GONE WITH THE HIGHER POPS BASED ON HOW WIDESPREAD PRECIP IS UP TO OUR NORTH EARLY THIS MORNING...IT LOOKS LIKE A WET FRONT TO ME WITH THE PRECIP ALONG AND BEHIND THE FRONT. WINDS SHIFT SHOULD BE THROUGH CWA BY SUNSET AND PRECIP ENDS FROM THE NORTH THIS AFTERNOON/EVENING WITH SOME LINGERING POPS OVERNIGHT IN FAR SOUTHERN ZONES. DEWPOINTS LOOK TO DRY OUT INTO THE 50S FRIDAY AND SATURDAY...WHICH WILL ALLOW MORNING LOWS TO MAKE IT INTO THE LOW 60S...EXCEPT FOR THE METROPLEX WHERE HEAT ISLAND WILL KEEP LOWS IN THE UPPER 60S. DRY AIR...LIGHT WINDS...PLUS HIGHS IN THE UPPER 80S THURSDAY AND LOW 90S FRIDAY AND SATURDAY WILL MAKE AFTERNOONS QUITE PLEASANT AS WELL...GOOD GOLF WEATHER. I WENT A BIT ABOVE GUIDANCE FOR FRIDAY AND SATURDAY HIGHS BASED ON SUNNY DAYS WITH DRY AIR...LOWER ATMOSPHERE SHOULD HEAT UP QUITE NICELY. LONG RANGE...NEXT CHANCE OF PRECIP LOOKS LIKE SUNDAY AFTERNOON WHEN PRETTY STRONG UPPER DISTURBANCE MOVES ACROSS NORTH TEXAS EMBEDDED IN NORTHWEST FLOW. HUMIDITY SHOULD BE BACK BY THEN WITH DEWPOINTS IN THE MID 60S. AFTERNOON TEMPS NEAR 90 PLUS SOME MOISTURE WILL PROVIDE GOOD FUEL FOR STORMS. MONDAY THROUGH WEDNESDAY LOOKS LIKE AVERAGE SUMMER WEATHER WITH HIGHS IN THE MID 90S. 84 && PRELIMINARY POINT TEMPS/POPS DALLAS-FT. WORTH, TX 86 69 87 68 / 70 20 0 0 WACO, TX 92 68 88 65 / 70 40 20 0 PARIS, TX 86 62 87 61 / 80 20 0 0 DENTON, TX 85 66 87 63 / 80 20 0 0 MCKINNEY, TX 85 69 87 65 / 80 20 0 0 DALLAS, TX 87 69 87 68 / 70 20 0 0 TERRELL, TX 89 66 87 66 / 70 40 0 0 CORSICANA, TX 92 67 88 64 / 70 40 0 0 TEMPLE, TX 93 69 88 65 / 70 60 20 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1050 AM CDT WED AUG 11 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1050 AM CDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHEASTERN SECTIONS OF NORTH TEXAS THIS AFTERNOON...GENERALLY SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35. DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE. CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL ALSO ACCOMPANY THE THUNDERSTORMS. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND BEHIND THE FRONT. THUNDERSTORMS CHANCES WILL END ACROSS THE SOUTHEAST SECTIONS OF NORTH TEXAS THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AREAWIDE SUNDAY AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35 THROUGH THE AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 910 AM CDT WED AUG 11 2004 TXZ093-094-104-105-111500- COLLIN-FANNIN-GRAYSON-HUNT- 910 AM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER UPDATE... A CLUSTER OF NON SEVERE THUNDERSTORMS WAS LOCATED FROM NORTHWEST FANNIN COUNTY TO EASTERN DENTON COUNTY AT 906 AM... AND WAS MOVING EAST AT 40 MPH. THESE STORMS WILL AFFECT THE FOLLOWING CITIES AND SURROUNDING AREAS THROUGH 1030 AM... TELEPHONE...BONHAM...MCKINNEY... GREENVILLE... AND WOLFE CITY. WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... HEAVY RAINFALL AND ISOLATED SMALL HAIL CAN BE EXPECTED AS THE STORMS MOVE THROUGH THE REGION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 149 PM CDT WED AUG 11 2004 TXZ119-121-134-135-144>146-111945- BOSQUE-DALLAS-ELLIS-HENDERSON-HILL-KAUFMAN-NAVARRO- 149 PM CDT WED AUG 11 2004 ...SIGNIFICANT WEATHER UPDATE... A DEVELOPING LINE OF STRONG TO SEVERE THUNDERSTORMS...ALONG A DESOTO TO MAYPEARL TO WHITNEY LINE AT 140 PM...WILL MOVE SOUTHEAST AT 25 MPH THROUGH 300 PM. ONE STORM BETWEEN MAYPEARL AND MIDLOTHIAN HAS TURNED SEVERE AND WILL AFFECT WAXAHACHIE AND ENNIS BETWEEN 2 AND 245 PM. THE STORMS WERE DEVELOPING ON A PRE FRONTAL TROUGH THAT IS MOVING THROUGH NORTH TEXAS. ATMOSPHERIC INSTABILITIES HAVE INCREASED SINCE MIDDAY...AND RAPID STORM DEVELOPMENT IS POSSIBLE ALONG THE TROUGH THE REST OF THE AFTERNOON. HIGH MOISTURE CONTENT WILL ALSO ALLOW FOR VERY HEAVY RAINFALL RATES... UP TO TWO INCHES AN HOUR WHICH COULD RESULT IN FLOODING OF SOME URBAN AREAS. THE FOLLOWING CITIES ARE IN THE PATH OF THESE STORMS... BALCH SPRINGS...BLOOMING GROVE...CEDAR HILL...COMBINE...CORSICANA... CRANDALL...DAWSON...DESOTO...DUNCANVILLE ...ENNIS...FERRIS...GLENN HEIGHTS...GUN BARREL CITY...HILLSBORO...HUBBARD... HUTCHINS... ITALY...ITASCA...KAUFMAN...KEMP...KERENS...LANCASTER... MAYPEARL... MERIDIAN...MIDLOTHIAN...OAK LEAF...PALMER...RED OAK... SEAGOVILLE... SEVEN POINTS...TOOL...TRINIDAD... WAXAHACHIE...WHITNEY AND WILMER. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
The Dallas/Ft Worth radar (KFWS), 59 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
A power line was blown down in Marlin.
There were numerous reports of large trees blown down onto cars, businesses, and houses, and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419005, 5419006, 5419007, 5419008.